| Model Number |
ABSTACK30X |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Codes |
Prolapse (2475); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/16/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: abstack30x, abstack30x abs fixation device30 tacks (lot#n4k1912y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during laparoscopic bilateral inguinal hernia repair the tacker was being applied to muscle and coopers ligament to secure the mesh.While using the device the tacker misfired and it was noted that the tacks fell into the patient's cavity and was retrieved using laparoscopic grasper.Another tacker was opened of the same lot and was found to have the same issue.To complete the procedure another tacker was opened and used without an issue.There was no patient injury.
Additional Manufacturer Narrative
Additional information: b2, b5, d9, h1, h6 correction: a3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during laparoscopic bilateral inguinal hernia repair the tacker was being applied to muscle and coopers ligament to secure the mesh.While using the device the tacker misfired and it was noted that the tacks fell into the patient's cavity and was retrieved using laparoscopic grasper.Another tacker was opened of the same lot and was found to have the same issue.To complete the procedure another tacker was opened and used without an issue.The patient was later readmitted for a follow-up, likely due to the misfiring tacker not adequately securing the mesh on the left side.A bulge had developed, which was corrected through an open procedure with a suture to reinforce the weakened area.During the procedure, it was noted that the mesh was wrinkled, indicating improper fixation from incomplete tack firing.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the tacks did not hold.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: with the distal end of the shaft perpendicular to the area to be fixated, squeeze the trigger fully.The trigger should be squeezed to the full extent of it's travel, and held in the fully squeezed position as the device is moved off the application site.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.